Soaking Head??????

Its not bad enough that I suffer pain from Fibro every day. that I need knew knees, that I have Asthma as well I am now suffering from terrible sweating of the head. My Doctor is sending me for blood tests but I am wondering if it is from long term use of my Fibro medicine. Itake Gabapentin and Amitriptyline. Please let me know if anyone has the same thing??????

24 Replies

oldestnewest
  • Hello Frances, I have had exactly the same thing with my hair being soaked through with perspiration, not a pretty sight at all, s o I can sympathise. I note you say you're taking amitriptyline, I also take that and my GP did say it could well be a side effect, I've had to up the dosage recently and it doesn't take much for me to be pouring sweat, I hate hate, hate it so you are not alone, if that is any consolation, which I suspect it might not be.

    Gentle hugs. Foggy x

  • Thank you Foggy I thought I had just replied and then I noticed my message wasn't there. I think I should be called Foggy. You may well be right about Amitriptyline I also had to put up the dose. I am going to have all the blood tests and if they come back negative I will look for an alternative drug, if there is one. Frances x

  • Thank you Frances, it's just my own experience , but as you mentioned the amitriptyline I thought it worth letting you know about it. when you have the blood test results it would be very interesting to see what is said, do please let us know how you get on.

    I have been back here for short time, but I don't think you could come to a better place for support and knowledge , but also we have some blogs which are lighthearted , which for some of us is great fun, so do feel able to join in.

    Take great care Foggy x

  • Thank you Foggy I do try to make light of everything I do have a wicked sense of humour xxxxx

  • I d8nt takethe same meds and alsobget wet head ......

  • I also get head sweats normally when my pain level rises not on amitrip

  • Yup oh gosh it was a few months ago but quite a few of us realised that we were all only sweating profusely from our heads at one point in the summer I was going out into the garden with a towel round my neck... Had my hair cut really short because of it.... That has helped a little .. I do know some people have sweats with amatriptaline but I I wasn't on that so didnt even that reason...

    Please let us know if your blood tests reveal anything

    VG x

  • Thank you for your response VG I will have the blood tests and if they come back negative I will ask to try and change the Amitriptyline. I promise to get back to you with the results. Can you clarify what VOLUNTEER means? Frances xx

  • I suffrer terribly with this too and im on max dose of gabapentin. I feel like my hair is constantly dirty xx

  • Hi Charlii I got your message about Gabapentin I hope its as simple as that, although I do not know what the alternative is. Frances x

  • I went through years of this when I was on Citalapram. Even when I ate something I would break out in a sweat that would run down my face and neck. My GP said that it was likely to be the Citalapram (Amyltritaline is a cousin) and changed me to Mirtazapine and the sweats stopped. I would look first at your anti-depressant as I never had a problem with gabapentin, but then if you are on codine based meds like co-codamol, tramadol or morphine, you can get the sweats on these too.

  • Thank you Sparky I know that Citalapram can do this. If my blood tests come back negative I will suggest to my GP Mirtazapine thank you so much for your post. Frances x

  • I also had this as a side effect of Amitriptyline. Especially at night. I gave it up recently and the sweating head is much better

  • I note that you gave it up, what do you take instead? F x

  • I don't take anything instead - doctor says I must take it and keeps prescribing it, so I just tell the pharmacist not to give it to me.

    One day the doc will get the message. I don't feel any different apart from less sweating, so obviously it wasn't doing anything for me

  • I don't get a sweaty head, but I do have hot flushes and feel hot and uncomfortable at night. I bought myself a 'Chillow' which you use like an ordinary pillow, and it keeps your head cool while you sleep.

    It's very good, though it was expensive. If you put 'chillow' in your search bar, you will find the site. It might help the problem - at least during the night!

    Moffy x

  • Thank you Moffy x

  • Had a chillow, it was good at first but I used to make it too warm :(

  • You must be 'Hot Stuff' maladjusted!

  • Lol her name said it v all loves ya maladjusted hugz

  • I get sweaty head to have been on amitryptoline for years with no probs saw Dr today she said menopause I had hysterectomy 10 years ago but she has lowered my amitryptoline cos I end up sleeping through the day well if my sweats stop we will know the true culprit good luck all hope your sweats get sorted. Sithy

  • Thank you Sthandra I had finished my menopause 5 years ago I had it really early.

    I am sitting this with a dry head for the first time in weeks I had funky colours put in my hair so if its wet it looks good lol. Can you tell me what amount of amitriptyline you are on?

  • On 200mg now down to 150mg

  • OK thanks I am on 200mg do you think a lower dose is better?

You may also like...